Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 34, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 14, 2021, 3:34 PM CDT for 4 counties in Texas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2021, 3:34 PM CDT (20:34 UTC)
- Expired
- Apr 14, 2021, 4:30 PM CDT
- In force
- 56 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Fisher County, TX, Jones County, TX, Nolan County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 85 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 3:55 PM CDT | HAIL 1 | 1 Ene Trent, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
540 WUUS54 KSJT 142034 SVRSJT TXC151-253-353-441-142130- /O.NEW.KSJT.SV.W.0034.210414T2034Z-210414T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service San Angelo TX 334 PM CDT Wed Apr 14 2021 The National Weather Service in San Angelo has issued a * Severe Thunderstorm Warning for... Southwestern Jones County in west central Texas... Northeastern Nolan County in west central Texas... Southeastern Fisher County in west central Texas... Northwestern Taylor County in west central Texas... * Until 430 PM CDT. * At 334 PM CDT, a severe thunderstorm was located near Nolan, or 11 miles southeast of Sweetwater, moving northeast at 45 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will be near... Trent around 355 PM CDT. Merkel around 400 PM CDT. Noodle around 405 PM CDT. Other locations impacted by this severe thunderstorm include Hodges, Camp Butman, Stith, The Intersection Of Highway 70 And Ranch Road 53 and Lake Sweetwater. This includes Interstate 20 between Mile Markers 252 and 275. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3222 10024 3235 10041 3274 10010 3255 9976 TIME...MOT...LOC 2034Z 224DEG 39KT 3233 10032 HAIL...1.00IN WIND...<50MPH $$ SJH
5 follow-up statements
816 WWUS54 KSJT 142039 SVSSJT Severe Weather Statement National Weather Service San Angelo TX 339 PM CDT Wed Apr 14 2021 TXC151-253-353-441-142130- /O.CON.KSJT.SV.W.0034.000000T0000Z-210414T2130Z/ Jones TX-Nolan TX-Fisher TX-Taylor TX- 339 PM CDT Wed Apr 14 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR SOUTHWESTERN JONES...NORTHEASTERN NOLAN...SOUTHEASTERN FISHER AND NORTHWESTERN TAYLOR COUNTIES... At 338 PM CDT, a severe thunderstorm was located near Nolan, or 10 miles southeast of Sweetwater, moving northeast at 45 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe storm will be near... Trent around 355 PM CDT. Merkel around 400 PM CDT. Noodle around 405 PM CDT. Other locations impacted by this severe thunderstorm include Hodges, Lake Sweetwater and Stith. This includes Interstate 20 between Mile Markers 253 and 275. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3226 10022 3237 10038 3274 10010 3255 9976 TIME...MOT...LOC 2038Z 224DEG 39KT 3237 10028 HAIL...1.25IN WIND...<50MPH $$ SJH
496
WWUS54 KSJT 142045
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
345 PM CDT Wed Apr 14 2021
TXC151-253-353-441-142130-
/O.CON.KSJT.SV.W.0034.000000T0000Z-210414T2130Z/
Jones TX-Nolan TX-Fisher TX-Taylor TX-
345 PM CDT Wed Apr 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN JONES...NORTHEASTERN NOLAN...SOUTHEASTERN FISHER AND
NORTHWESTERN TAYLOR COUNTIES...
At 345 PM CDT, a severe thunderstorm was located 8 miles southwest of
Trent, or 10 miles southeast of Sweetwater, moving northeast at 55
mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe storm will be near...
Trent around 355 PM CDT.
Merkel around 400 PM CDT.
Noodle around 405 PM CDT.
Other locations impacted by this severe thunderstorm include Hodges,
Stith and Lake Sweetwater.
This includes Interstate 20 between Mile Markers 254 and 274.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3231 10018 3240 10033 3274 10010 3255 9976
TIME...MOT...LOC 2045Z 224DEG 46KT 3240 10024
HAIL...1.75IN
WIND...<50MPH
$$
SJH076 WWUS54 KSJT 142054 SVSSJT Severe Weather Statement National Weather Service San Angelo TX 354 PM CDT Wed Apr 14 2021 TXC151-253-353-441-142130- /O.CON.KSJT.SV.W.0034.000000T0000Z-210414T2130Z/ Jones TX-Nolan TX-Fisher TX-Taylor TX- 354 PM CDT Wed Apr 14 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR SOUTHWESTERN JONES...NORTHEASTERN NOLAN...SOUTHEASTERN FISHER AND NORTHWESTERN TAYLOR COUNTIES... At 354 PM CDT, a severe thunderstorm was located over Trent, or 15 miles east of Sweetwater, moving northeast at 40 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe storm will be near... Merkel around 400 PM CDT. Noodle around 410 PM CDT. Other locations impacted by this severe thunderstorm include Hodges and Stith. This includes Interstate 20 between Mile Markers 255 and 272. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3239 10012 3248 10025 3274 10010 3255 9976 TIME...MOT...LOC 2054Z 220DEG 36KT 3249 10014 HAIL...1.25IN WIND...<50MPH $$ SJH
508
WWUS54 KSJT 142102
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
402 PM CDT Wed Apr 14 2021
TXC353-142111-
/O.CAN.KSJT.SV.W.0034.000000T0000Z-210414T2130Z/
Nolan TX-
402 PM CDT Wed Apr 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NOLAN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3247 10004 3254 10020 3274 10010 3259 9983
TIME...MOT...LOC 2101Z 218DEG 37KT 3255 10010
$$
TXC151-253-441-142130-
/O.CON.KSJT.SV.W.0034.000000T0000Z-210414T2130Z/
Jones TX-Fisher TX-Taylor TX-
402 PM CDT Wed Apr 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN JONES...SOUTHEASTERN FISHER AND NORTHWESTERN TAYLOR
COUNTIES...
At 401 PM CDT, a severe thunderstorm was located near Trent, or 18
miles east of Sweetwater, moving northeast at 45 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe storm will be near...
Noodle around 410 PM CDT.
Other locations impacted by this severe thunderstorm include Hodges
and Stith.
This includes Interstate 20 between Mile Markers 266 and 267.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3247 10004 3254 10020 3274 10010 3259 9983
TIME...MOT...LOC 2101Z 218DEG 37KT 3255 10010
HAIL...1.75IN
WIND...<50MPH
$$
SJH694
WWUS54 KSJT 142109
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
409 PM CDT Wed Apr 14 2021
TXC151-441-142119-
/O.CAN.KSJT.SV.W.0034.000000T0000Z-210414T2130Z/
Fisher TX-Taylor TX-
409 PM CDT Wed Apr 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FISHER AND
NORTHWESTERN TAYLOR COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3253 10003 3257 10013 3274 10010 3262 9989
TIME...MOT...LOC 2109Z 221DEG 35KT 3260 10006
$$
TXC253-142130-
/O.CON.KSJT.SV.W.0034.000000T0000Z-210414T2130Z/
Jones TX-
409 PM CDT Wed Apr 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN JONES COUNTY...
At 409 PM CDT, a severe thunderstorm was located over Noodle, or 14
miles southwest of Anson, moving northeast at 40 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe thunderstorm will remain over mainly rural areas of
southwestern Jones County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3253 10003 3257 10013 3274 10010 3262 9989
TIME...MOT...LOC 2109Z 221DEG 35KT 3260 10006
HAIL...1.75IN
WIND...<50MPH
$$
SJHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 2:50 PM CDT, 44 minutes earlier.
Area forecast discussion, Apr 14, 2:50 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 250 PM CDT Wed Apr 14 2021 ...New LONG TERM... .SHORT TERM... (This evening through Thursday) Issued at 238 PM CDT Wed Apr 14 2021 Mostly cloudy and cool conditions will persist across the area into Thursday. Rain chances will be on the increase, especially tomorrow as a short wave affects the area, in additional to an increase in warm advection above the shallow cool airmass. For tonight, scatter showers and a few thunderstorms will be possible primarily across the Big Country and far eastern counties this evening, with an increase in showers/isolated thunderstorms across western counties after midnight. Latest high resolution models show much better coverage of showers and thunderstorms from mid morning through the afternoon hours tomorrow, as lift increases with the approaching shortwave. Although widespread severe weather is not expected, the potential exists for a few strong to severe storms tomorrow, due to strong deep layer shear and rather steep mid level lapse rates. The main severe weather hazard will be large hail. Temperatures will be mild again tonight, with lows in the 50s and highs tomorrow mainly in the 60s. && .LONG TERM... (Thursday night through next Wednesday) Issued at 246 PM CDT Wed Apr 14 2021 An upper level trough will move across the southern plains early in the day on Friday, pushing the best chance for more elevated convection further into our eastern counties. The best chance for any strong to severe storms currently looks to be off to the east of our area. Highs will be pretty mild ranging from the upper 60s in the north to the low 80s in the south. A cold front is expected to drop south through the area by 0Z Saturday. There will be significant cold air advection behind this front with strong winds from the north to northeast up to 20 mph. Temperatures Friday night will be significantly cooler in the low to mid 40s with highs on Saturday struggling to get above 60. Saturday night will be the coolest night we've seen in a while with overnight lows in the Big Country dipping into the upper 30s. Similar to the previous forecast, have kept POPs low through the weekend and into Monday as the cold front pushes low level moisture well off to the south, even with southwest flow aloft occasionally bringing a shortwave across the area. The overall pattern will settle down early next week with temperatures gradually warming through the week. && .AVIATION... (18Z TAFS) Issued at 1240 PM CDT Wed Apr 14 2021 MVFR ceilings expected to continue at KSJT and KABI this afternoon, with ceilings lifting to VFR across the far southern terminals. Ceilings expected to lower to IFR later this evening and overnight, with light drizzle and some reduction to visibilities early tomorrow morning. Should see an increase in showers and a few thunderstorms across the area by the mid to late morning hours tomorrow. Will include -SHRA and VCTS to the terminals this forecast cycle. Winds will remain light through the forecast period. && .PRELIMINARY POINT TEMPS/POPS... Abilene 54 61 55 73 / 30 70 50 60 San Angelo 55 66 58 80 / 30 60 40 30 Junction 58 68 58 83 / 20 50 40 40 Brownwood 54 63 56 75 / 30 70 50 60 Sweetwater 51 61 56 72 / 30 70 40 40 Ozona 58 70 61 81 / 30 50 30 20 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...24 LONG TERM....50 AVIATION...24
Hazardous weather outlook, Apr 14, 2:52 PM CDT, 42 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 252 PM CDT Wed Apr 14 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-152000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 252 PM CDT Wed Apr 14 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few strong to severe thunderstorms will be possible on Thursday. The main hazard will be large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Apr 14, 2:50 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service San Angelo TX
250 PM CDT Wed Apr 14 2021
TXZ054-065-142030-
Nolan TX-Coke TX-
250 PM CDT Wed Apr 14 2021
...SPECIAL WEATHER STATEMENT...
At 250 PM CDT, Doppler radar was tracking a strong thunderstorm near
E.V. Spence Reservoir Near Paint Creek Recreation Area, or 9 miles
northwest of Robert Lee, moving northeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
Silver around 300 PM CDT.
Sanco around 305 PM CDT.
Maryneal around 330 PM CDT.
Other locations impacted by this storm include The Intersection Of
Highway 158 And Ranch Road 2059, The Intersection Of Highway 70 And
Ranch Road 53, Oak Creek Reservoir, The Intersection Of Ranch Road
608 And Highway 147 and Camp Boothe Oaks.
LAT...LON 3222 10015 3214 10015 3180 10057 3194 10080
3208 10072 3209 10066 3218 10067 3244 10052
TIME...MOT...LOC 1950Z 218DEG 23KT 3195 10063
DanielsThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:50 PM CDT | Special Weather Statement | SJT | Coke, Nolan | 40 min |
| Apr 14, 3:47 PM CDT | Special Weather Statement | SJT | Taylor | 43 min |
| Apr 14, 4:14 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 46 min |
| Apr 14, 4:24 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 51 min |
| Apr 14, 4:51 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 25 min |
| Apr 14, 5:12 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 27 min |
| Apr 14, 5:38 PM CDT | Special Weather Statement | SJT | Throckmorton | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.